Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 208, NWS North Platte, NE

June 26, 2009Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2009, 10:47 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 10:47 PM CDT (03:47 UTC)
Expired
Jun 26, 2009, 11:30 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Boyd County, NE, Holt County, NE

The radar

The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 11:05 PM CDTTSTM WND GST 606 E Lynch, NETHE PUBLIC PROVIDED A DELAYED REPORT OF BRANCHES BROKEN OFF OF TREES WITH ESTIMATED WINDS OF 50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2395 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 270347
SVRLBF
NEC015-089-270430-
/O.NEW.KLBF.SV.W.0208.090627T0347Z-090627T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPENCER...
  EASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ONEILL...

* UNTIL 1130 PM CDT

* AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM GROSS TO GOOSE LAKE STATE WILDLIFE MANAGEMENT
  AREA...OR ALONG A LINE EXTENDING FROM PICKSTOWN TO 27 MILES SOUTH
  OF ONEILL...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MONOWI BY 1055 PM CDT...
  KNIEVELS CORNER AND EWING BY 1100 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4210 9876 4300 9881 4300 9850 4294 9845
      4293 9839 4288 9830 4210 9828
TIME...MOT...LOC 0347Z 271DEG 41KT 4299 9843 4208 9853

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 270431
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1131 PM CDT FRI JUN 26 2009

NEC015-089-270441-
/O.EXP.KLBF.SV.W.0208.000000T0000Z-090627T0430Z/
HOLT NE-BOYD NE-
1131 PM CDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOYD AND EASTERN HOLT
COUNTIES HAS EXPIRED...

LAT...LON 4210 9876 4300 9881 4300 9850 4294 9845
      4293 9839 4288 9830 4210 9828
TIME...MOT...LOC 0347Z 271DEG 41KT 4299 9842 4208 9853

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:59 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 26, 4:59 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT FRI JUN 26 2009

.UPDATE...

UPDATED FOR TORNADO WATCH
&&

.PREV DISCUSSION... /ISSUED 340 PM CDT FRI JUN 26 2009/

UPDATE...
UPDATED TO ADD SEVERE THUNDERSTORM WATCH

PREV DISCUSSION... /ISSUED 303 PM CDT FRI JUN 26 2009/

SYNOPSIS...
H5 RIDGE INTO THE NORTHERN PLAINS WITH TROUGH TO THE WEST. POTENT
WAVE MOVING TO THE NORTHEAST OUT OF THE TROUGH SEEN IN VISIBLE.

DISCUSSION...

MODELS IN GOOD AGREEMENT WITH THE PROGRESSION OF THE FRONT THIS
EVENING.40+ KT LLJ DEVELOPS AND FEEDS MOISTURE NORTH INTO THE
ADVANCING FRONT. TDS IN THE MID TO UPPER 60S WITH A 72 NOTED AT
LEXINGTON. ATMOSPHERE IS WELL MIXED THIS AFTERNOON. CONVECTION
FIRING ALONG THE FRONT OVER SOUTHEAST MONTANA AND ALONG THE TROUGH
AXIS OVER EASTERN WYOMING. MUCAPES QUITE STRONG FROM SOUTHWEST
INTO NORTH CENTRAO NEBRASKA THIS AFTERNOON BUT FAIRLY STRONG CAP
OVER SOUTWEST. LOOK FOR CONVECTION TO FIRE OVER NORTH CENTRAL
ALONG REMAINS OF STATIONARY BOUNDARY AND THEN TO HIFT TO THE WEST
ALONG PREFRONTAL TROUGH AND THEN FRONTAL BOUNDARY AFTER MIDNIGHT.
SATURDAY WILL CLEAR OUT AND COOLER WITH SURFACE HIGH PRESSURE
BUILDING INTO WESTERN NEBRASKA. LOW TEMPERATURES ON SATURDAY
MORNING INTO THE 50S. GRADUAL WARMING INTO THE MID UPPER 80S ON
SUNDAY AS H5 RIDGE TRIES TO BUILD BACK INTO THE NORTHERN PLAINS.

THE EXTENDED MODELS ARE NOT IN GOOD AGREEMENT THIS AFTERNOON. HAVE
USED A BLEND FOR THE FORECAST. NEXT SYSTEM TO AFFECT THE AREA
TUESDAY NIGHT INTO WEDNESDAY AND HAVE RETAINED SCHC POPS. HAVE
INCLUDED SCHC POPS FOR THURSDAY FRIDAY AS A STRONG SYSTEM DROPS
OUT OF NORTHWEST FLOW ACROSS THE FORECAST AREA. HIGHS COOLING INTO
THE MID 80S TOWARD THE END OF THE PERIOD.

AVIATION...
THUNDERSTORM ACTIVITY WILL BE THE MAJOR AVIATION IMPACT
AND FORECAST FOCUS THE NEXT 24 HOURS.  THUNDERSTORMS WILL DEVELOP
ACROSS THE PANHANDLE AND INTO SOUTH DAKOTA BETWEEN 20Z AND 23Z AND
THEN MOVE EAST INTO WESTERN NEBRASKA.  A SECOND ROUND OF STORMS IS
THEN EXPECTED AFTER 0Z IN THE EVENING.  A COLD FRONTAL PASSAGE WILL
TURN SOUTHERLY WINDS TO NORTHWEST OVERNIGHT.  GENERALLY VFR
CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS AND AREAWIDE AFTER
8Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR
NEZ004>006-008-022>026-035>037-056>059-069-070-094.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...HIRSCH
Hazardous weather outlook, Jun 26, 3:49 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT FRI JUN 26 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT FRI JUN 26 2009 /239 PM MDT FRI JUN 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A BROAD SURFACE TROUGH ACROSS THE PANHANDLE OF NEBRASKA WILL
PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. AN AXIS
OF HIGHER SURFACE DEW POINTS EXTENDS ALONG AN OLD SURFACE BOUNDARY...
NEAR AND SOUTH OF HIGHWAY 2.

THUNDERSTORMS WILL INITIALLY BE CAPABLE OF HAIL AND DAMAGING
THUNDERSTORM WINDS...AND PERHAPS TORNADIC ACTIVITY...ESPECIALLY
WEST OF HIGHWAY 83 AND NEAR THE PREVIOUSLY MENTIONED SURFACE BOUNDARY.

BY LATE EVENING...THE GREATEST THREAT WILL BE FROM
LIGHTNING...HEAVY RAINS AND POSSIBLE FLOODING. THIS THREAT AREA
COVERS THE ENTIRE AREA AS ABUNDANT MOISTURE IS AVAILABLE. HEAVY
RAINS MAY NOT LEAD TO WIDESPREAD FLOODING HOWEVER GIVEN THE
FORECAST STORM MOTION OF EAST AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO THUNDERSTORMS ARE EXPECTED THIS WEEKEND. THE NEXT CHANCE OF
THUNDERSTORMS COMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AT THIS
TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

HIRSCH

In the hours before

Local storm report, Jun 26, 10:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     HERSHEY                 41.16N 101.00W
06/26/2009                   LINCOLN            NE   EMERGENCY MNGR

            BETWEEN 8 AND 9 PM STRONG WINDS UPROOTED OR KNOCKED DOWN
            NUMEROUS TREES IN TOWN. 2 MILES EAST AND 6 MILES SOUTH OF
            HERSHY TWO HOMES WERE ALSO DAMAGED BY THE STRONG WINDS.

&&

JSWEET
Local storm report, Jun 26, 10:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     BRADY                   41.02N 100.37W
06/26/2009                   LINCOLN            NE   EMERGENCY MNGR

            AROUND 9 PM STRONG WINDS KNOCKED DOWN OR UPROOTED SEVERAL
            TREES. POWER WAS ALSO LOST IN THE IMMEDIATE TOWN.

&&

JSWEET
Local storm report, Jun 26, 10:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     HERSHEY                 41.16N 101.00W
06/26/2009                   LINCOLN            NE   EMERGENCY MNGR

            STRONG WINDS UPROOTED OR KNOCKED DOWN NUMEROUS TREES IN
            TOWN. 2 MILES EAST AND 6 MILES SOUTH OF HERSHY TWO HOMES
            WERE ALSO DAMAGED BY THE STRONG WINDS.

&&

JSWEET
Local storm report, Jun 26, 10:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1042 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
06/26/2009                   LINCOLN            NE   EMERGENCY MNGR

            STRONG WINDS DOWNED SEVERAL STREET LIGHT POLES. RAIL CARS
            WERE DERAILED AT BAILY YARD. THERE WAS ALSO MAJOR ROOF
            DAMAGE AT AN UNKNOWN RESIDENCE. A LARGE 18 INCH DIAMETER
            TREE WAS SNAPPED OFF IN THE SOUTHERN PART OF TOWN.

1022 PM     TSTM WND DMG     BRADY                   41.02N 100.37W
06/26/2009                   LINCOLN            NE   EMERGENCY MNGR

            AROUND 9 PM STRONG WINDS KNOCKED DOWN OR UPROOTED SEVERAL
            TREES. POWER WAS ALSO LOST IN THE IMMEDIATE TOWN.

&&

JSWEET
Local storm report, Jun 26, 10:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
06/26/2009                   LINCOLN            NE   EMERGENCY MNGR

            STRONG WINDS DOWNED SEVERAL STREET LIGHT POLES. RAIL CARS
            WERE DERAILED AT BAILY YARD. THERE WAS ALSO MAJOR ROOF
            DAMAGE AT AN UNKNOWN RESIDENCE. A LARGE 18 INCH DIAMETER
            TREE WAS SNAPPED OFF IN THE SOUTHERN PART OF TOWN.

&&

JSWEET
Local storm report, Jun 26, 10:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND DMG     BRADY                   41.02N 100.37W
06/26/2009                   LINCOLN            NE   EMERGENCY MNGR

            STRONG WINDS KNOCKED DOWN OR UPROOTED SEVERAL TREES.
            POWER WAS ALSO LOST IN THE IMMEDIATE TOWN.

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:00 PM CDTSevere Thunderstorm WarningLBFGrant, Hooker, Lincoln, Logan, McPherson, Thomas30 min
Jun 26, 7:07 PM CDTSevere Thunderstorm WarningLBFChase38 min
Jun 26, 7:19 PM CDTSevere Thunderstorm WarningLBFCherry56 min
Jun 26, 7:23 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Thomas67 min
Jun 26, 7:29 PM CDTSevere Thunderstorm WarningLBFPerkins46 min
Jun 26, 7:33 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln42 min
Jun 26, 7:47 PM CDTSevere Thunderstorm WarningLBFKeith43 min
Jun 26, 7:59 PM CDTSevere Thunderstorm WarningLBFCherry44 min
Jun 26, 8:04 PM CDTSevere Thunderstorm WarningLBFLincoln56 min
Jun 26, 8:16 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Hooker, Thomas59 min
Jun 26, 8:16 PM CDTTornado WarningLBFLincoln29 min
Jun 26, 8:41 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Holt, Keya Paha, Rock64 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, McPherson63 min
Jun 26, 9:06 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, Thomas24 min
Jun 26, 9:13 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 26, 9:22 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Hooker, Rock and 1 more53 min
Jun 26, 9:37 PM CDTSevere Thunderstorm WarningLBFBrown, Holt, Keya Paha, Rock23 min
Jun 26, 9:40 PM CDTSevere Thunderstorm WarningLBFBlaine, Loup, Rock52 min
Jun 26, 9:50 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock55 min
Jun 26, 10:01 PM CDTSevere Thunderstorm WarningLBFBrown, Garfield, Holt, Loup, Rock, Wheeler59 min
Jun 26, 10:16 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock12 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.